Chronic Pain Whatever the cause, support for managing long term or intractable pain.

Reply
 
Thread Tools Display Modes
Old 10-14-2013, 05:56 PM #1
perlo perlo is offline
Junior Member
 
Join Date: Jun 2012
Location: Brooklyn
Posts: 6
5 yr Member
perlo perlo is offline
Junior Member
 
Join Date: Jun 2012
Location: Brooklyn
Posts: 6
5 yr Member
Question Lyrica and hair loss/hair thinning side effect

Hi everyone!

Thank you for all the threads and advice on here. I've been a member for a while though I don't post much.

I've noticed quite a few people talking about Lyrica so would like to know if anyone else has noticed hair loss since being on this drug?

It does make sense that this happens since it slows the metabolism, but I have yet to read much about this being a problem and my doctor doesn't believe that hair loss is one of the side effects.

I take 150mg a day, this is my 4th month on it.
I was suffering from severe facial pain (only on the right side) which would lead to migraine lasting for a few days at a time.

Diagnosed with atypical migraine and trigeminal neuralgia.

Other side effects experienced:
-spaced out, aloof
-memory problems
-weight gain
-halo effect (very strange feeling around the head)
-vision problems (hallucinations out of the corner of my eye)
perlo is offline   Reply With QuoteReply With Quote
Old 10-15-2013, 11:09 AM #2
Dr. Smith's Avatar
Dr. Smith Dr. Smith is offline
Senior Member (**Dr Smith is named after a character from Lost in Space, not a medical doctor)
 
Join Date: Oct 2010
Location: Lost in Space
Posts: 3,515
8 yr Member
Dr. Smith Dr. Smith is offline
Senior Member (**Dr Smith is named after a character from Lost in Space, not a medical doctor)
Dr. Smith's Avatar
 
Join Date: Oct 2010
Location: Lost in Space
Posts: 3,515
8 yr Member
Default

Quote:
Originally Posted by perlo View Post
I've noticed quite a few people talking about Lyrica so would like to know if anyone else has noticed hair loss since being on this drug?

It does make sense that this happens since it slows the metabolism,
I don't know if that makes sense or not. I've never seen hair loss mentioned as a side effect of pregabalin (which only means I've never seen it mentioned). I wouldn't say it's impossible, but there are so many possibilities/variables—other medical conditions (thyroid, etc.), medications, combinations of medications, vitamin deficiencies, genetics, environmental causes/exposure, just to name a few—it's difficult to attribute any specific cause.

Doc
__________________
Dr. Zachary Smith
Oh, the pain... THE PAIN...

Dr. Smith is NOT a medical doctor. He was a character from LOST IN SPACE.
All opinions expressed are my own. For medical advice/opinion, consult your doctor.
Dr. Smith is offline   Reply With QuoteReply With Quote
Old 10-15-2013, 12:17 PM #3
NurseWithACause NurseWithACause is offline
Newly Joined
 
Join Date: Oct 2013
Posts: 1
5 yr Member
NurseWithACause NurseWithACause is offline
Newly Joined
 
Join Date: Oct 2013
Posts: 1
5 yr Member
Default Lyrica and Hair Loss

I'm currently taking 150mg BID and have experienced hair loss. The other day I noticed a great deal of hair loss after washing my hair. I normally see several strands imbedded in my hair brush but this time I kept pulling strand after strand when towel drying my hair. I had at least 30-40 strands of hair in my hand.

Quote:
Originally Posted by perlo View Post
Hi everyone!

Thank you for all the threads and advice on here. I've been a member for a while though I don't post much.

I've noticed quite a few people talking about Lyrica so would like to know if anyone else has noticed hair loss since being on this drug?

It does make sense that this happens since it slows the metabolism, but I have yet to read much about this being a problem and my doctor doesn't believe that hair loss is one of the side effects.

I take 150mg a day, this is my 4th month on it.
I was suffering from severe facial pain (only on the right side) which would lead to migraine lasting for a few days at a time.

Diagnosed with atypical migraine and trigeminal neuralgia.

Other side effects experienced:
-spaced out, aloof
-memory problems
-weight gain
-halo effect (very strange feeling around the head)
-vision problems (hallucinations out of the corner of my eye)
NurseWithACause is offline   Reply With QuoteReply With Quote
Old 01-06-2014, 12:31 AM #4
erniesky erniesky is offline
New Member
 
Join Date: Jan 2014
Posts: 2
5 yr Member
erniesky erniesky is offline
New Member
 
Join Date: Jan 2014
Posts: 2
5 yr Member
Default

I too had hair loss due to this drug and had to find various solutions to stop and hide the hair loss. My doctor advised me to start the intake of biotin that helps hair growth and meanwhile I had also used Remy extensions to hide the hair loss.
erniesky is offline   Reply With QuoteReply With Quote
Old 01-15-2014, 04:33 AM #5
razzle51's Avatar
razzle51 razzle51 is offline
Senior Member
 
Join Date: Aug 2006
Location: Iowa
Posts: 1,020
10 yr Member
razzle51 razzle51 is offline
Senior Member
razzle51's Avatar
 
Join Date: Aug 2006
Location: Iowa
Posts: 1,020
My Mood: Lyrica and hair loss/hair thinning side effect
10 yr Member
Default

well according to this site hair loss is not a side effect

http://www.drugs.com/sfx/lyrica-side-effects.html
__________________
Remember That Life Is Short!!!" break the rules, Forgive quickly, Love truly, laugh uncontrolably, And never regret anything that made you smile
razzle51 is offline   Reply With QuoteReply With Quote
Reply

Tags
hair loss, lyrica, migraine, side effects

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Hair loss. tysondouglass Myasthenia Gravis 6 07-26-2010 06:19 PM
Hair Loss razzle51 Vitamins, Nutrients, Herbs and Supplements 16 05-01-2008 07:48 AM
Hair Loss Vicc Reflex Sympathetic Dystrophy (RSD and CRPS) 5 02-14-2008 03:43 PM
Hair Loss Vicc Reflex Sympathetic Dystrophy (RSD and CRPS) 8 04-05-2007 12:14 PM


All times are GMT -5. The time now is 07:19 AM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.